Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 43, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2024, 6:50 PM EDT for Crisp County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2024, 6:50 PM EDT (22:50 UTC)
- Expired
- Mar 15, 2024, 7:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crisp County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WUUS52 KFFC 152250
SVRFFC
GAC081-152315-
/O.NEW.KFFC.SV.W.0043.240315T2250Z-240315T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
650 PM EDT Fri Mar 15 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Crisp County in central Georgia...
* Until 715 PM EDT.
* At 650 PM EDT, a severe thunderstorm was located over Warwick, or
13 miles southwest of Cordele, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cordele, Arabi, East Crisp, Fort Early, Raines, Wenona, and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
3184 8386 3185 8394 3186 8393 3188 8393
3195 8392 3202 8361 3181 8361 3180 8380
TIME...MOT...LOC 2250Z 260DEG 39KT 3184 8396
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
263
WWUS52 KFFC 152309
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
709 PM EDT Fri Mar 15 2024
GAC081-152319-
/O.EXP.KFFC.SV.W.0043.000000T0000Z-240315T2315Z/
Crisp GA-
709 PM EDT Fri Mar 15 2024
...THE SEVERE THUNDERSTORM WARNING FOR CRISP COUNTY WILL EXPIRE AT
715 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail is still possible with this thunderstorm.
&&
LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
3184 8386 3185 8394 3186 8393 3188 8393
3195 8392 3202 8361 3181 8361 3180 8380
TIME...MOT...LOC 2309Z 260DEG 39KT 3187 8374
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:20 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 15, 2:20 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 220 PM EDT Fri Mar 15 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Saturday) Issued at 210 PM EDT Fri Mar 15 2024 Frontal boundary currently stretches from the Mid Atlantic States back through central TN and northern MS. A pre-frontal trough is across central portions of GA. The pre-frontal trough is associated with a broken line of showers and thunderstorms that continues to move south. There is some light rain back behind the the initial line, but precipitation will continue to taper off from north to south across the CWA this evening. The high res models had a decent handle on the evolution of the line this morning, but may be struggling a bit with the current situation. Do think a stronger line of storms will move through the southern quarter of the CWA this afternoon, where more breaks in the clouds have occurred. Strong thunderstorms are likely, but an isolated severe thunderstorm cannot be ruled out. The primary hazards would be gusty winds, frequent lightning and small hail. Locally heavy rainfall is also possible. The actual frontal boundary will move south across the CWA tonight, and likely stall somewhere across the FL panhandle by early Saturday. Dry conditions are anticipated through Saturday night. NListemaa && .LONG TERM... (Sunday morning through next Thursday) Issued at 210 PM EDT Fri Mar 15 2024 -Two periods of rain are forecast throughout the long term (at both the beginning and end of the period). -Colder and drier conditions will kick off the work week next week. -Fire weather conditions will need to be monitored early next week. Rain chances will be starting to ramp up at the start of the long term period (Sunday) as south-southwesterly flow aloft ushers another mid-level disturbance across the Southeast. At this time, the highest rain chances largely remain confined to areas south of I- 20. A deep upper trough will dive southward from the Great Lakes Region late on Sunday thus ending rain chances across the area going into Monday. With the base of the trough situated just to the north of the forecast area on Monday, temperatures Monday night will quickly fall under clear skies. Overnight lows Monday will be at or just below freezing areawide. Conditions will remain dry with a gradually warming trend through at least mid-week as a result of northwest flow aloft and surface high pressure. With a much drier continental airmass moving back into the region, fire weather conditions will need to be monitored on Monday as RH values may approach critical thresholds. 07 && .AVIATION... (18Z TAFS) Issued at 126 PM EDT Fri Mar 15 2024 The main line of shra/tsra has moved through the metro area. Light rain will be possible for the next couple of hours, but should taper off shortly before 00Z. Models move in some MVFR cigs overnight with some patchy fog. Do think there could be some sct IFR, but not confident enough to go bkn for now. Gradual clearing tomorrow with sct cu. Winds remain on the west side. //ATL Confidence...18Z Update... Med confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 58 76 51 68 / 30 0 0 40 Atlanta 58 72 53 66 / 30 0 10 50 Blairsville 53 69 45 63 / 30 0 10 20 Cartersville 56 71 48 66 / 30 0 10 30 Columbus 62 79 57 71 / 60 0 10 70 Gainesville 57 74 51 67 / 30 0 10 30 Macon 61 79 57 71 / 60 0 0 60 Rome 54 73 47 65 / 30 0 10 30 Peachtree City 59 74 52 67 / 30 0 10 60 Vidalia 64 81 60 78 / 70 0 0 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....07 AVIATION...NListemaa
Hazardous weather outlook, Mar 15, 5:33 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 PM EDT Fri Mar 15 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-162145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 PM EDT Fri Mar 15 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Showers and thunderstorms will continue across mainly central Georgia during the early evening. A few storms could become strong or severe. The strongest storms could produce large hail, gusty winds, and frequent lightning. Storms should diminish or clear the area after sunset this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Another round of showers and isolated thunderstorms are expected across north and central GA on Sunday. Severe weather is not anticipated with this system at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Mar 15, 3:20 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT Fri Mar 15 2024
GAZ090>092-102-103-151945-
Schley GA-Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
320 PM EDT Fri Mar 15 2024
...A strong thunderstorm will impact portions of southern Marion,
southeastern Chattahoochee, northeastern Stewart, northwestern
Webster and southwestern Schley Counties through 345 PM EDT...
At 319 PM EDT, a strong thunderstorm was near Cusseta, moving east at
45 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Buena Vista, Cusseta, Seminole, Church Hill, Brooklyn,
Jamestown/South Fort Moore, Renfroe, Draneville, Manta, and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3220 8488 3231 8484 3231 8451 3221 8437
3213 8454
TIME...MOT...LOC 1919Z 277DEG 37KT 3226 8479
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 15, 3:46 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Fri Mar 15 2024
GAZ097-098-111-112-152015-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
346 PM EDT Fri Mar 15 2024
...A strong thunderstorm will impact portions of east central
Laurens, Treutlen, north central Wheeler and northern Montgomery
Counties through 415 PM EDT...
At 345 PM EDT, a strong thunderstorm was over Lowery, or 12 miles
west of Soperton, moving east at 40 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Soperton, Higgston, Tarrytown, Lothair, Orland, Rockledge, Orianna,
Barnhill, Minter, Kibbee, Lowery, Blackville, Zaidee, and Gillis
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3219 8246 3232 8288 3243 8287 3252 8279
3245 8240 3244 8239
TIME...MOT...LOC 1945Z 280DEG 33KT 3238 8280
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Mar 15, 3:58 PM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
358 PM EDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM Hail 2 NNW Draneville 32.24N 84.51W
03/15/2024 E1.75 inch Marion GA Public
Local business reports golf ball sized hail
near Mill Pond Rd and GA41.
&&Special weather statement, Mar 15, 4:12 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Fri Mar 15 2024
GAZ091-102-103-152045-
Stewart GA-Marion GA-Webster GA-
412 PM EDT Fri Mar 15 2024
...A strong thunderstorm will impact portions of southern Marion,
northeastern Stewart and central Webster Counties through 445 PM
EDT...
At 412 PM EDT, a strong thunderstorm was over Charles, or near
Lumpkin, moving east at 45 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumpkin, Preston, Richland, Seminole, Charles, Westville, Church
Hill, Brooklyn, Dumas, Draneville, and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3204 8486 3219 8487 3226 8446 3218 8443
3204 8443 3204 8444 3202 8444
TIME...MOT...LOC 2012Z 264DEG 38KT 3214 8480
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Mar 15, 4:49 PM EDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
449 PM EDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM Hail Byromville 32.20N 83.91W
03/15/2024 E1.00 inch Dooly GA Public
Local business report half inch to quarter
sized hail in downtown Byromville near
Youngblood Ave and Main St.
&&Special weather statement, Mar 15, 6:30 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Fri Mar 15 2024
GAZ110>113-152300-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
630 PM EDT Fri Mar 15 2024
...A strong thunderstorm will impact portions of southwestern Toombs,
east central Telfair, southeastern Wheeler and southwestern
Montgomery Counties through 700 PM EDT...
At 630 PM EDT, a strong thunderstorm was near Jordan, or 8 miles
north of Hazlehurst, moving east at 40 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumber City, Uvalda, English Eddy, Charlotteville, McNatt Falls, and
Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3199 8274 3205 8264 3200 8228 3193 8230
3195 8231 3194 8231 3194 8238 3196 8238
3195 8240 3197 8248 3196 8250 3195 8248
3195 8249 3196 8252 3196 8255 3192 8263
3192 8268 3190 8269 3187 8275
TIME...MOT...LOC 2230Z 283DEG 33KT 3198 8265
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:55 PM EDT | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 5 days |
| Mar 15, 2:46 AM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Mar 15, 7:31 AM EDT | Special Weather Statement | FFC | Dade, Walker | 29 min |
| Mar 15, 8:27 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 48 min |
| Mar 15, 8:55 AM EDT | Special Weather Statement | FFC | Floyd | 35 min |
| Mar 15, 9:12 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Floyd, Haralson, Polk | 48 min |
| Mar 15, 9:30 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 45 min |
| Mar 15, 9:39 AM EDT | Special Weather Statement | FFC | Carroll, Paulding | 36 min |
| Mar 15, 9:56 AM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Mar 15, 10:10 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 35 min |
| Mar 15, 10:44 AM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Mar 15, 12:34 PM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| Mar 15, 2:48 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 27 min |
| Mar 15, 3:13 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| Mar 15, 3:20 PM EDT | Special Weather Statement | FFC | Marion | 25 min |
| Mar 15, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Schley, Stewart, Webster | 33 min |
| Mar 15, 3:46 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Mar 15, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley | 37 min |
| Mar 15, 4:12 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 33 min |
| Mar 15, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Sumter | 29 min |
| Mar 15, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 47 min |
| Mar 15, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 47 min |
| Mar 15, 6:30 PM EDT | Special Weather Statement | FFC | Jeff Davis | 30 min |
| Mar 15, 7:10 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.